Self-intersection class for singularities and its application to fold maps

Toru Ohmoto, Osamu Saeki, Kazuhiro Sakuma

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

Let f : M → N be a generic smooth map with corank one singularities between manifolds, and let S(f] be the singular point set of f. We define the self-intersection class I(S(f)) ∈ H* (M; Z) of S(f) using an incident class introduced by Rimányi but with twisted coefficients, and give a formula for I(S(f)) in terms of characteristic classes of the manifolds. We then apply the formula to the existence problem of fold maps.

Original languageEnglish
Pages (from-to)3825-3838
Number of pages14
JournalTransactions of the American Mathematical Society
Volume355
Issue number9
DOIs
Publication statusPublished - Jan 1 2003

Fingerprint

Self-intersection
Si
Fold
Singularity
Characteristic Classes
Singular Set
Singular Point
Point Sets
Coefficient
Class

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Applied Mathematics

Cite this

Self-intersection class for singularities and its application to fold maps. / Ohmoto, Toru; Saeki, Osamu; Sakuma, Kazuhiro.

In: Transactions of the American Mathematical Society, Vol. 355, No. 9, 01.01.2003, p. 3825-3838.

Research output: Contribution to journalArticle

@article{5497970c871245d782ae95e12d133b22,
title = "Self-intersection class for singularities and its application to fold maps",
abstract = "Let f : M → N be a generic smooth map with corank one singularities between manifolds, and let S(f] be the singular point set of f. We define the self-intersection class I(S(f)) ∈ H* (M; Z) of S(f) using an incident class introduced by Rim{\'a}nyi but with twisted coefficients, and give a formula for I(S(f)) in terms of characteristic classes of the manifolds. We then apply the formula to the existence problem of fold maps.",
author = "Toru Ohmoto and Osamu Saeki and Kazuhiro Sakuma",
year = "2003",
month = "1",
day = "1",
doi = "10.1090/S0002-9947-03-03345-2",
language = "English",
volume = "355",
pages = "3825--3838",
journal = "Transactions of the American Mathematical Society",
issn = "0002-9947",
publisher = "American Mathematical Society",
number = "9",

}

TY - JOUR

T1 - Self-intersection class for singularities and its application to fold maps

AU - Ohmoto, Toru

AU - Saeki, Osamu

AU - Sakuma, Kazuhiro

PY - 2003/1/1

Y1 - 2003/1/1

N2 - Let f : M → N be a generic smooth map with corank one singularities between manifolds, and let S(f] be the singular point set of f. We define the self-intersection class I(S(f)) ∈ H* (M; Z) of S(f) using an incident class introduced by Rimányi but with twisted coefficients, and give a formula for I(S(f)) in terms of characteristic classes of the manifolds. We then apply the formula to the existence problem of fold maps.

AB - Let f : M → N be a generic smooth map with corank one singularities between manifolds, and let S(f] be the singular point set of f. We define the self-intersection class I(S(f)) ∈ H* (M; Z) of S(f) using an incident class introduced by Rimányi but with twisted coefficients, and give a formula for I(S(f)) in terms of characteristic classes of the manifolds. We then apply the formula to the existence problem of fold maps.

UR - http://www.scopus.com/inward/record.url?scp=0042363657&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0042363657&partnerID=8YFLogxK

U2 - 10.1090/S0002-9947-03-03345-2

DO - 10.1090/S0002-9947-03-03345-2

M3 - Article

AN - SCOPUS:0042363657

VL - 355

SP - 3825

EP - 3838

JO - Transactions of the American Mathematical Society

JF - Transactions of the American Mathematical Society

SN - 0002-9947

IS - 9

ER -